MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH; MESH, SURGICAL, POLYMERIC
Model Number PCO6VP
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during insertion into patient on an open repair incarcerated hernia, the device had cracked ring and was not fitting properly.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was returned for investigation.A review of the device history record has been performed and no failure or ncr that may relate to the reported conditions have been noted.The visual examination of the returned sample shows that: the sample was returned in its original packaging (except the commercial box).The sample was found contaminated by blood and flesh.The 2 removable handles, mesh dimension and textile knitting pattern were found as expected.The pgla expanders presented damages: -blue handle side: deformation with inward folding -white handle side: 1 break.The collagen of the mesh was found partially resorbed on the whole surface of the mesh.The reported condition was confirmed.The mesh was broken at 1 point of the pgla expanders and damage by inward folding at the opposite point, not in the normal location for folding the mesh.The product ifu which accompanies each device states in chapter ¿operating steps ¿ positioning¿ that ¿3.Fold the hydrated parietex¿ composite ventral patch in half along the junction of the two violet expanders (figure 3).¿ each step of the dhr was found within specification particularly the molding of the ring.A search of our global complaints database revealed that this was the only report on file for this lot of product.The report has been added to our product complaints database which is monitored for similar occurrences.Based on the available information, our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.No immediate action required.The root cause is user error.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8811585
Report Number9615742-2019-02616
Device Sequence Number18911677
Product Code FTL
UDI-Device Identifier10884521165717
UDI-Public10884521165717
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120506
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberPCO6VP
Device Catalogue NumberPCO6VP
Device Lot NumberPTA2811X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1